Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Does Primolute N tablets lead to severe mood swings and bloating?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hi I am 47 and till about a couple of years ago I had regular periods. But since the last two years I have excessive and continued bleedib which used to last for a month,, I have done 2 DnC's which didnt help much. Now for the past 7 months I have been taking Primolute N tablets 10 days continuously for a month and my periods have become regular. But I exoerience severe mood swings and bloated feelings while I am on the medication.I would like to know if these are side effects of the medicine and also whether I will have any other permanent side effects due to taking these tabs continuously.. Now its been 7 to 8 months since I am on primolute N. Is it safe to continue taking it . Please answer my queries doctor
Posted Sun, 26 Jan 2014 in General Health
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer: Follows. Detailed Answer: Dear Madam , Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you thatprimolute N contains norethisterone which is commonly used for the treatment of various medical conditions, such as uterine bleeding, endometriosis, and menorrhagia . Since it is a hormonal preperation it is known to cause mood swings and bloating although less commonly . There are no permanent side effects but still you should be cautious about a few like if you experience first time severe migraine for first time , any tingling in the body , any first time seizures , liver dysfunctions , any sudden swelling over feet etc. What you are experiencing are minor side effects and you should continue Primolute . But if you feel it is problematic you can consult your treating doctor regarding this . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Does Primolute N tablets lead to severe mood swings and bloating? 27 hours later
Thank you so much for the prompt reply... Just yesterday there was an article in the the TIMES OF INDIA that the hormone projestrogen causes breast cancer... This is the hormone present in primolute n. So is this a cause to worry... The cause of my excessive bleeding is endometriosis..I do not have any overy cysts.please tell me if it is safe to continue using primolute n.The aricle was a bit scary.. please advice..
Answered by Dr. Shruti Rijhwani 8 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Whenever any drug is there it has both good effects and side effects , yes there exists a slight risk for breast cancer but you have to weigh the benefits vs. side effects . In my opinion you should continue with it as your treating doctor has suggested you . Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor